Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 50, NWS Lincoln, IL

July 28, 20104 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 28, 2010, 8:25 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2010, 8:25 PM CDT (01:25 UTC)
Expired
Jul 29, 2010, 2:30 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IL, Fulton County, IL, Mason County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:25 PM CDTHEAVY RAIN 1.2Virginia, ILRAIN FELL IN 20 MINUTES
Jul 28, 9:00 PM CDTHEAVY RAIN 4.51Beardstown, ILRAINFALL BETWEEN 730 AND 900
Jul 28, 9:10 PM CDTFLASH FLOODBeardstown, ILCARS STRANDED IN THE MIDDLE OF THE ROAD...A BOAT WAS REPORTED IN THE MIDDLE OF THE STREET
Jul 28, 9:10 PM CDTHEAVY RAIN 4.19Beardstown, ILSWOP REPORT
Jul 28, 10:00 PM CDTFLOODBrowning, IL3 TO 4 INCHES OF WATER OVER THE MAIN ROAD IN BROWNING...REPORT RELAYED BY NWS DVN
Jul 28, 11:51 PM CDTFLOODRushville, ILWATER OVER SEVERAL COUNTRY ROADS ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WGUS53 KILX 290125
FFWILX
ILC017-057-125-169-290730-
/O.NEW.KILX.FF.W.0050.100729T0125Z-100729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
825 PM CDT WED JUL 28 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN MASON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 230 AM CDT THURSDAY.

* AT 819 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
  THE WARNED AREA. THE FULTON COUNTY EMERGENCY MANAGER REPORTED A 
  CAR SUBMERGED UP TO THE ROOF IN AN UNDERPASS ALONG U.S. HWY 136 IN 
  TABLE GROVE. NO INJURIES WERE REPORTED. ALSO SPOTTERS REPORTED 3
  INCHES OF WATER FLOWING ACROSS U.S. HIGHWAY 136 BETWEEN IPAVA AND 
  DUNCAN MILLS. RADAR ESTIMATES OF RAINFALL AMOUNTS BETWEEN 2 INCHES
  AND 3 INCHES OF RAIN IN LESS THAN 2 HOURS...ESPECIALLY BETWEEN TABLE 
  GROVE...IPAVA...DUNCAN MILLS...AND ASTORIA. ADDITIONAL RAINFALL
  SHOULD REMAIN LESS THAN ONE HALF INCH THROUGH 10 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEARDSTOWN...HAVANA...RUSHVILLE...VIRGINIA...ASTORIA...BATH...BLUFF
  SPRINGS...BROWNING...CHANDLERVILLE...IPAVA AND VERMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4029 9059 4028 9046 4045 9046 4039 9024
      4030 9005 3994 9019 4003 9065 4004 9069
      4007 9068 4008 9071

$$

SHIMON
3 follow-up statements
548 
WGUS73 KILX 290225
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
925 PM CDT WED JUL 28 2010

ILC017-057-125-169-290730-
/O.CON.KILX.FF.W.0050.000000T0000Z-100729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-
925 PM CDT WED JUL 28 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MASON...
EASTERN SCHUYLER...CENTRAL CASS AND SOUTHWESTERN FULTON COUNTIES
UNTIL 230 AM CDT...

AT 920 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS 
OCCURRING IN BEARDSTOWN...WHERE 4.51 INCHES OF RAINFALL WAS MEASURED 
BY A COOPERATIVE OBSERVER BETWEEN 730 PM AND 9 PM. MANY ROADS IN 
BEARDSTOWN WERE CLOSED DUE TO FLOODING. U.S. HIGHWAY 136 IS ALSO 
CLOSED NEAR TABLE GROVE IN FULTON COUNTY. RADAR ESTIMATES RAINFALL 
AMOUNTS OF 2 TO 4 INCHES OF RAIN IN MUCH OF THE FLASH FLOOD WARNING 
AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BEARDSTOWN...
HAVANA...RUSHVILLE...VIRGINIA...ASTORIA...BATH...BLUFF SPRINGS...
BROWNING...CHANDLERVILLE...IPAVA AND VERMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN.

&&

LAT...LON 4029 9059 4028 9046 4045 9046 4039 9024
      4030 9005 3994 9019 4003 9065 4004 9069
      4007 9068 4008 9071

$$

SHIMON
725 
WGUS73 KILX 290445
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1145 PM CDT WED JUL 28 2010

ILC017-057-125-169-290730-
/O.CON.KILX.FF.W.0050.000000T0000Z-100729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-
1145 PM CDT WED JUL 28 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MASON...
EASTERN SCHUYLER...CENTRAL CASS AND SOUTHWESTERN FULTON COUNTIES
UNTIL 230 AM CDT...

AT 1142 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING NEAR TABLE GROVE AND BEARDSTOWN...AS WELL AS 
NUMEROUS RURAL ROADS IN SCHUYLER AND FULTON COUNTIES. U.S. HIGHWAY 
136 WAS STILL CLOSED EAST AND WEST OF TABLE GROVE...WITH SEVERAL 
ROADS CLOSED IN EASTERN SCHUYLER COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BEARDSTOWN...HAVANA...RUSHVILLE...ASTORIA...BATH...BLUFF 
SPRINGS...BROWNING...FREDERICK...IPAVA...TABLE GROVE... AND VERMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN.

&&

LAT...LON 4029 9059 4028 9046 4045 9046 4039 9024
      4030 9005 3994 9019 4003 9065 4004 9069
      4007 9068 4008 9071

$$

SHIMON
751 
WGUS73 KILX 290725
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
225 AM CDT THU JUL 29 2010

ILC017-057-125-169-290740-
/O.EXP.KILX.FF.W.0050.000000T0000Z-100729T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-
225 AM CDT THU JUL 29 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
MASON...EASTERN SCHUYLER...CENTRAL CASS AND SOUTHWESTERN FULTON
COUNTIES WILL BE ALLOWED TO EXPIRE AT 230 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4029 9059 4028 9046 4045 9046 4039 9024
      4030 9005 3994 9019 4003 9065 4004 9069
      4007 9068 4008 9071

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:38 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 28, 6:38 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT WED JUL 28 2010

.DISCUSSION...
ISSUED 253 PM CDT WED JUL 28 2010

19Z SFC ANALYSIS SHOWED A COLD FRONT EXTENDING FROM NEAR CHICAGO WSW
TO SOUTH OF DES MOINES. STORMS WERE FIRING ALONG FRONTAL CONVERGENCE
BOUNDARY IN A REGION OF STRONG INSTABILITY /SB CAPES NEAR 4000 J/KG/
AND WEAK VERTICAL SHEAR /EFFECTIVE BULK SHEAR OF 30 KTS/. HOT AND
HUMID CONDITIONS PERSIST SOUTH OF THE FRONT WITH WIDESPREAD LOW 90S
TEMPS AND MID-UPPER 70S DEW POINT POOL IN CENTRAL IL. ALOFT...WNW
MID LEVEL FLOW DOMINATED THE UPPER MIDWEST AND GREAT LAKES ON THE
PERIPHERY OF MID LEVEL RIDGE CENTERED IN THE SOUTHERN PLAINS. MAIN
FORECAST ISSUES ARE CONVECTION INTO THIS EVENING...THEN POSSIBLE MCS
ACTIVITY LATE FRIDAY INTO SATURDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY
COLD FRONT TO CONTINUE PROGRESSING SE INTO THE CWA THIS EVENING.
ISOLATED TO SCATTERED CONVECTION WELL AHEAD OF FRONT FROM ERN IL
INTO THE OHIO VALLEY TIED TO HOT/HUMID CONDITIONS AND UNCAPPED
ATMOSPHERE SHOULD DIMINISH DIURNALLY. BROKEN W-E ORIENTED LINE ALONG
THE FRONT ITSELF WILL HAVE A BETTER CHANCE OF PERSISTING INTO MID
EVENING AS IT TRACKS SE. BASED ON 18Z KILX SOUNDING THE FRONT WILL
MOVE INTO AN AREA OF IMPRESSIVE INSTABILITY BUT WEAK WIND FIELDS
ALOFT. STRONG...TO LOW END SEVERE STORMS POSSIBLE WITH SOME ISOLATED
WINDS GUSTS UP TO 60 MPH DUE TO PRECIP LOADING/WET MICROBURSTS.
FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS WILL ALSO BE A THREAT
AS P/W VALUES RISE TO AROUND 2 INCHES ALONG THE BOUNDARY. HIGH
FREEZING LEVELS AROUND 15K FT SHOULD LIMIT THE HAIL THREAT. 4KM
NSSL WRF AND HRRR MODELS CONSISTENT IN WEAKENING CONVECTION AFTER
LOSS OF DAYTIME HEATING AS FRONT SLIPS SOUTH OF I-72. AGREE WITH
THIS DEPICTION AS BEST UPPER LEVEL ENERGY QUICKLY SHIFTS NE OF THE
REGION THIS EVENING AND JUST HAVE SLGT CHC POPS FOR THE SOUTH HALF
AFTER MIDNIGHT.

HIGH PRESSURE RIDGE OVER THE DAKOTAS WILL BUILD SE INTO IL THROUGH
THURSDAY NIGHT. THIS WILL BRING IN SLIGHTLY COOLER AIR...AND A
REDUCTION IN DEW POINTS INTO THE LOW/MID 60S.

LONG TERM...FRIDAY THROUGH WEDNESDAY
WEST/NORTHWEST FLOW ALOFT WILL DOMINATE THE FLOW ACROSS THE
MIDWEST INTO EAL RY NEXT WEEK...ON THE PERIPHERY OF STRONG UPPER
RIDGE STRETCHING ALONG THE SOUTH-CENTRAL US. THIS WILL PLACE THE
ILX CWA ON THE SOUTHERN EDGE OF THE MAIN BELT OF WESTERLIES...AND
IN LINE FOR A POSSIBLE DECAYING MCS FRIDAY NIGHT INTO SATURDAY
MORNING. NORTHWEST FLOW AMPLIFIES BEHIND THIS WAVE AND SHOULD LEAD
TO A RELATIVELY QUIET WEATHER WEEKEND WITH SEASONABLE TEMPERATURES
AND MODEST HUMIDITY. GFS/ECMWF IN GOOD AGREEMENT FOR NEXT FRONTAL
PASSAGE LATE MONDAY INTO TUESDAY AND HAVE RAISED POPS TO
MENTIONABLE LEVELS FOR THIS TIME FRAME.

25

&&

.AVIATION...
ISSUED 638 PM CDT WED JUL 28 2010...FOR THE 00Z TAFS

A LINE OF STRONG STORMS WILL AFFECT ALL TAFS BUT PIA BETWEEN 00Z
AND 03Z...PROGRESSING FROM NW TO SE. HAVE INCLUDED 2 HOUR LONG TEMPOS
FOR MVFR CIGS AND IFR VIS DURING THE STORMS. HAVE KEPT A VCTS FOR
PIA FOR A COUPLE HOURS BEHIND THE LINE...BUT THE STRONGEST STORMS
HAVE MOVED SOUTH OF PIA.

WINDS SHOULD VEER FROM SSW TO NW BETWEEN 00Z AND 06Z...WITH NORTH
WINDS DEVELOPING BY 09Z-12Z. WIND SPEEDS OUTSIDE OF THUNDERSTORMS
SHOULD REMAIN LESS THAN 10 KT.

WINDS DURING THUNDERSTORMS MAY BRIEFLY GUST UP TO 35 KTS.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ042>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jul 28, 2:10 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT WED JUL 28 2010

ILZ027>031-036>038-040-041-291200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
210 PM CDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA DURING THIS
AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS
A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT BEING
DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN WILL ALSO
ACCOMPANY THE STRONGER STORMS.

HEAT INDEX VALUES WILL BE AROUND 100 DEGREES THROUGH EARLY
EVENING.

FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS
EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS FROM HAVANA
DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO
EARLY SATURDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS
MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM 2 PM TO 8 PM TODAY.

ILZ042>057-061-291200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
210 PM CDT WED JUL 28 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE ACROSS CENTRAL ILLINOIS DURING
THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT
BEING DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN WILL ALSO
ACCOMPANY THE STRONGER STORMS.

HEAT INDEX VALUES WILL PEAK FROM 100 TO 105 DEGREES THROUGH EARLY
EVENING.

FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS
EXPECTED TO CONTINUE FROM HAVANA DOWNSTREAM FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY.
ANOTHER CHANCE OF STORMS CAN BE EXPECTED MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM TO 9 PM TODAY.

ILZ062-063-066>068-071>073-291200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
210 PM CDT WED JUL 28 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THROUGH EARLY
EVENING.

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING...BUT NO
ORGANIZED SEVERE WEATHER IS EXPECTED. HOWEVER...ANY THUNDERSTORM
THAT DEVELOPS COULD PRODUCE TORRENTIAL RAINFALL IN A SHORT PERIOD
OF TIME ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO
SATURDAY. ANOTHER CHANCE OF STORMS CAN BE EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS
WEB ADDRESS IS ALL IN LOWER CASE.

KH

In the hours before

Local storm report, Jul 28, 5:33 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HEAVY RAIN       1 S MOSSVILLE           40.80N 89.57W
07/28/2010  M1.13 INCH       PEORIA             IL   MESONET

            RAINFALL IN 20 MINUTES...SWOP

&&

DPK
Local storm report, Jul 28, 5:34 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     PEORIA HEIGHTS          40.75N 89.57W
07/28/2010                   PEORIA             IL   PUBLIC

            FIVE INCH DIAMETER TREE LIMBS DOWN

&&

DPK
Special weather statement, Jul 28, 6:38 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT WED JUL 28 2010

ILZ036-037-041-290015-
FULTON-MASON-TAZEWELL-
638 PM CDT WED JUL 28 2010

...SIGNIFICANT WEATHER ALERT FOR MASON...SOUTHERN FULTON AND
SOUTHWESTERN TAZEWELL COUNTIES UNTIL 715 PM CDT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREEN VALLEY TO
HAVANA TO VERMONT...MOVING SOUTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  GREEN VALLEY...
  HAVANA...
  EASTON...
  BATH...
  MASON CITY...
  KILBOURNE...

OTHER LOCATIONS AFFECTED INCLUDE...GOOFY RIDGE...LIVERPOOL...LITTLE
AMERICA...BERNADOTTE...DUNCAN MILLS AND UNION.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4021 8962 4017 8984 4012 9011 4041 9044
      4044 9010 4054 8963
TIME...MOT...LOC 2337Z 332DEG 22KT 4043 8969 4035 9004
          4031 9042

BARNES
Local storm report, Jul 28, 7:16 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HEAVY RAIN       HAVANA                  40.30N 90.06W
07/28/2010  M1.80 INCH       MASON              IL   CO-OP OBSERVER

            RAINFALL IN 45 MINUTES

&&

DPK
Local storm report, Jul 28, 7:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       BRYANT                  40.47N 90.09W
07/28/2010  M1.50 INCH       FULTON             IL   TRAINED SPOTTER

            RAINFALL IN 45 MINUTES

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:30 PM CDTAreal Flood AdvisoryILXCass, Fulton, Mason, Menard, Schuyler6 hr
Jul 28, 8:52 PM CDTAreal Flood AdvisoryILXCass, Morgan, Scott6 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.